Local properties of almost-Riemannian structures in dimension 3

Ugo Boscain 1, 2 Gregoire Charlot 3 Moussa Gaye 2, 1 Paolo Mason 4
1 GECO - Geometric Control Design
Inria Saclay - Ile de France, X - École polytechnique, CNRS - Centre National de la Recherche Scientifique : UMR7641
Abstract : A 3D almost-Riemannian manifold is a generalized Riemannian manifold defined locally by 3 vector fields that play the role of an orthonormal frame, but could become collinear on some set Z called the singular set. Under the Hörmander condition, a 3D almost-Riemannian structure still has a metric space structure, whose topology is compatible with the original topology of the manifold. Almost-Riemannian manifolds were deeply studied in dimension 2. In this paper we start the study of the 3D case which appears to be richer with respect to the 2D case, due to the presence of abnormal extremals which define a field of directions on the singular set. We study the type of singularities of the metric that could appear generically, we construct local normal forms and we study abnormal extremals. We then study the nilpotent approximation and the structure of the corresponding small spheres. We finally give some preliminary results about heat diffusion on such manifolds.
Document type :
Journal articles
Complete list of metadatas

https://hal.inria.fr/hal-01247787
Contributor : Mario Sigalotti <>
Submitted on : Tuesday, December 22, 2015 - 5:31:25 PM
Last modification on : Wednesday, March 27, 2019 - 4:08:31 PM

Links full text

Identifiers

Citation

Ugo Boscain, Gregoire Charlot, Moussa Gaye, Paolo Mason. Local properties of almost-Riemannian structures in dimension 3. Discrete and Continuous Dynamical Systems - Series A, American Institute of Mathematical Sciences, 2015, 35 (9), pp.4115-4147. ⟨10.3934/dcds.2015.35.4115⟩. ⟨hal-01247787⟩

Share

Metrics

Record views

577